MAUDE Adverse Event Report: KARL STORZ SE & CO. KG METAL OUTER SHEATH, INSULATED, 43 CM

KARL STORZ SE & CO. KG METAL OUTER SHEATH, INSULATED, 43 CM
Model Number 33400
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that during laparoscopic surgery on the sigmoid colon, the surgeon noticed a malfunction in the johanne multi-purpose grasping forceps, resulting in the detachment of a small metal fragment into the abdomen.The fragment was immediately identified and retrieved without causing any harm to the patient.An abdominal x-ray was performed to rule out the presence of other fragments, with negative results.It should be noted that the instrument was functioning correctly at the start of the procedure.The patient was submitted to additional x-ray check-up not foreseen, with extension of surgical procedure.Since the additional x ray was required, this case is reportable.

Brand Name
METAL OUTER SHEATH, INSULATED, 43 CM
Common Device Name
METAL OUTER SHEATH, INSULATED, 43 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key24708750
Report Number2020550-2026-00666
Device Sequence Number18758749
Product Code GCJ
UDI-Device Identifier04048551142707
UDI-Public04048551142707
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/26/2026
Report Date (Section F) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33400
Device Catalogue Number33400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/03/2026
Event Location Hospital
Date Report to Manufacturer03/26/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/30/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown